MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R; FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R; FEMORAL COMPONENT CEMENTED
Model Number 02.12.0005R
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19 july 2019: lot 166914: (b)(4) items manufactured and released on 16.01.2017.Expiration date: 2022-01-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with one similar reported event.
 
Event or Problem Description
Revision surgery performed after 1 year and 11 months after the primary due to signs of an infection (the pathogen is unknown).The surgeon removed all implants and implanted a femoral component, tibial insert and cement spacer.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Additional implant involved: gmk-sphere 02.07.1204r tibial tray fixed cemented size 4 r lot: 170442 batch review performed on 19 july 2019: lot: 170442: (b)(4) items manufactured and released on 04.05.2017.Expiration date: 2022-04-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-sphere 02.12.0412fr tibial insert fixed sphere flex size 4/12 mm r lot: 168356.Batch review performed on 19 july 2019: lot: 168356: (b)(4) items manufactured and released on 07.03.2017.Expiration date: 2022-02-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-sphere 02.07.0035rp patella resurfacing size 3 lot: 171209.Batch review performed on 19 july 2019: lot: 171209: (b)(4) items manufactured and released on 19.05.2017.Expiration date: 2022-05-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with one similar reported event.On 31-jan-2020, we were informed that on (b)(6) 2020 the patient had permanent hardware implanted after infection.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R
Common Device Name
FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8835136
Report Number3005180920-2019-00643
Device Sequence Number19518670
Product Code JWH
UDI-Device Identifier07630030825866
UDI-Public07630030825866
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model Number02.12.0005R
Device Catalogue Number02.12.0005R
Device Lot Number166914
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;